Alert archive / Florida / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 94, NWS Mobile, AL

April 29, 1999Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Apr 29, 1999, 12:12 PM CDT for Okaloosa County, Florida. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 29, 1999, 12:12 PM CDT (17:12 UTC)
Expired
Apr 29, 1999, 1:15 PM CDT
In force
63 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Okaloosa County, FL

What was reported inside it

TimeReportWhereRemark
Apr 29, 12:40 PM CDTThunderstorm Wind 50Blackman, FLTrees were blown down just northeast of Blackman.
Apr 29, 1:00 PM CDTThunderstorm Wind 50Dorcas, FLTrees and power lines were blown down near Dorcas. High winds also blew a truck off the road. No injuries were reported.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 5.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1999-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1999-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS1 KMOB 291713 RRA
SVRMOB
FLC091-291815-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1212 PM CDT THU APR 29 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OKALOOSA COUNTY IN NORTHWESTERN FLORIDA

* UNTIL 115 PM CDT

* AT 1207 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE
  THUNDERSTORM WAS LOCATED 18 MILES NORTH OF CRESTVIEW OR 7 MILES
  NORTHWEST OF OAK GROVE... MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  OAK GROVE BY 1215 PM CDT
  PEADEN BY 1220 PM CDT
  LAUREL HILL BY 1225 PM CDT
  CAMPTON BY 1225 PM CDT
  AUBURN BY 1230 PM CDT

DAMAGING WINDS...HEAVY RAIN...AND LARGE HAIL ARE LIKELY. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:40 AM CDT, 9 hours 32 minutes earlier.

Area forecast discussion, Apr 29, 2:40 AM CDT, 9 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
240 AM CDT THU APR 29 1999

BIG PICTURE NOW LOOKS TO BE DIGGING TROF OVER THE EASTERN U.S.
WITH GOOD CAA PUSHING WELL SOUTH OVER THE GULF BY FRI MIDDAY. WEAK
HIGH PRES SETTING OVER THE REGION THIS AFT AND EVE WILL QUICKLY BE
INTERRUPTED BY THIS COOLER AIR BY LATE TONIGHT OR EARLY FRI MORNING
FOR MOST OF THE FA. MAIN CONCERN WITH THIS EVENT WILL BE THE
WESTERN EXTENT OF PASSING SW TO THE NE MOVING CLOSER TO THE REGION
BEGINNING THIS AFTERNOON CONTINUING INTO THE EVENING HRS. WITH
EXPECTED FLOW FROM THE SW BY THIS AFT AND RESIDUAL MOISTURE ABOVE THE
SFC TO 850 MB...INCREASED CHANCES OF SIGNIFICANT PRECIP OVER MUCH OF
THE EASTERN HALF OF THE CWA MAY BE OF CONCERN BEGINNING LATER THIS
AFT.

LATEST PROGGS BASICALLY ALL MODELS IN FAIR AGREEMENT WITH CURRENT
PATTERN DEPICTING SIGNIFICANT S/W TROF MOVING SE TO THE GA CST BY
AFTER 12Z OR SO FRI. ALL MODELS CONTINUE TO SHOW MOISTURE UP TO 5K FT
OR SO THROUGH MIDNIGHT TONIGHT OVER MUCH OF S AL AND NWFL AS SYSTEM
PASSES...SUGGESTING SCATTERED CONVECTION DEVELOPING OVER EASTERN
PORTIONS OF THE FA LATER THIS AFT AND EVE IS LIKELY. BY FRI BELIEVE
LINGERING STATUS MIXED POSSIBLY W/ LIGHT RA AT TIMES COULD ALSO MAKE
THINGS TRICKY TO THE E LATER IN THE PD. ALSO...BELIEVE BETTER
CLOUDINESS THAN EARLIER ANTICIPATED WILL BE THE NORM FOR MOST OF THE
FA BEGINNING LATER THIS AFT CONTINUING INTO EARLY FRI.

OVER THE COASTAL WATERS WIND SW TO W 10 TO 15 KT THIS AFT AND EARLY
EVE BECOMING N THEN NE 15 TO 20 KTS AND GUSTY LATE TONIGHT. SEAS
BUILDING TO 4 FT BY EARLY FRI CONTINUING THROUGH SAT. SCEC MAY BE
NEEDED FOR LATE TONIGHT AND FRI. WINDS AND SEAS WILL SLOWLY SUBSIDE
BEGINNING LATE SAT CONTINUING INTO SUN AND MON.

MOB 85/56/75/54 2210  PNS 85/60/73/57 332-
DTS 79/55/73/51 332-  GZH 84/63/74/59 331- 32

In the hours before

Special weather statement, Apr 29, 6:29 AM CDT, 5 hours 43 minutes before
ALZ051>064-MSZ067-075-076-078-079-FLZ001>006-011200-

HAZARDOUS WEATHER OUTLOOK
SOUTHEAST MS...SOUTHWEST AL...AND NORTHWEST FL
NATIONAL WEATHER SERVICE MOBILE AL
629 AM CDT THU APR 29 1999

A LOW PRESSURE SYSTEM OVER THE EXTREME SOUTHEAST UNITED STATES MAY
ALLOW FOR A FEW SHOWERS TO DEVELOP OVER SOUTHWEST ALABAMA AND THE
NORTHWEST FLORIDA PANHANDLE TODAY.  THUNDERSTORMS WILL NOT DEVELOP
HOWEVER...AS HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH TONIGHT
AND INCREASE ATMOSPHERIC STABILITY.

ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NECESSARY.

ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE WORLD WIDE WEB.
WWW.NWSMOBILE.NOAA.GOV

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 12:18 PM CDTSevere Thunderstorm WarningMOBSanta Rosa72 min

Nearby

Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.